The Diabetes Forum Support Community For Diabetics Online banner

1 - 6 of 6 Posts

·
Registered
Joined
·
19 Posts
Discussion Starter · #1 ·
Hi I posted few things lately, and had great answers, I'm now on new background insulin Abasaglar, and Fiasp , I started on Abasaglar last night told to take morning and night, well blood sugars higher, didn't seem to do much over night, sugars rising, and sugars going up all day so corrections ongoing, I took my first dose of Fiasp lunch time, my question is does it take a few days for Abasaglar to work?I'm on it now as levemir didn't last which I previously posted, so consultant changed it all, so was hoping for good things, I do think it strange he told me to take Abasaglar as split dose, hope I can get some positive things that it will work, and the Fiasp, as novorapid was taking ages to work, how long before Abasaglar starts to work? Thanks lovely people in advance :) have posted this x 2, as not sure if I posted in correct place 1st time.
 

·
Registered
Joined
·
129 Posts
I hated the injector pen of Basaglar. It should work quickly but it's long lasting so you may not see results quickly.
(Correct me someone if I'm wrong.)
A split dose....that may be what I need.
The key to what will work....eating low carb.
What are your BG numbers? I am no pro at this but am kind of learning that you can do everything right and still have a high reading here and there.
Are you type 2?
 

·
Registered
Joined
·
19 Posts
Discussion Starter · #3 ·
Hi thanks for reply, I'm type 1, have been for 16 years but it was late onset in my life, no family history of it, I to hate the pen for Abasaglar, you wonder if its giving correct dose, well I've been on this insulin for a week now, they said to increase dose again to 14 in the day two days ago, I spent last night and today having hypos, I take 10 at night, so I'm cutting both down, when I was first on it I had high blood sugars on rising in morning, which I was correcting and and trying to bring down most of the day, I know some get this , foot to floor, but I never had till now, only last two days have I not had that as hypo instead :sick:, so I'm finding this a nightmare as I can see one dose wouldn't last 24 hrs, but don't really know how to get this right, also I stopped taking Fiasp and gone back to NovoRapid, as Fiasp was to fast and sugars went up again after few hours of eating and bad bruising, red marks from it, but not sure if it was background running out or Bolus causing rise, how long is Abasaglar supposed to be active? Any ideas? BG numbers were high at the start, now to low so a puzzle, don't think I'm going to like this insulin.😰
 

·
Registered
Joined
·
129 Posts
I'm struggling with my blood sugars too. So I'm just trying to figure out what's the best way to do things. But it's kind of hard because I don't change anything and one morning I'm a hundred and fifty and the next morning I'm a hundred ninety and I ate very little the day before. So I don't know what's going on. My numbers are so inconsistent that I can't tell if it's my body doing it or the insulin or what. Good luck to you.
 

·
Registered
Joined
·
19 Posts
Discussion Starter · #5 ·
I'm struggling with my blood sugars too. So I'm just trying to figure out what's the best way to do things. But it's kind of hard because I don't change anything and one morning I'm a hundred and fifty and the next morning I'm a hundred ninety and I ate very little the day before. So I don't know what's going on. My numbers are so inconsistent that I can't tell if it's my body doing it or the insulin or what. Good luck to you.
That what I've said to my diabetes team, I think its my body, but so rough to get sorted, gets you down best of luck to you, we need it 🤞
 

·
Super Moderator
Joined
·
1,940 Posts
how long is Abasaglar supposed to be active? Any ideas?
According to the manufacturer, Abasaglar is supposed to have an effect in about one hour and its slow release form provides insulin for around 24 hours, supposedly without a massive peak in effect at any point.

Lilly (manufacturer) claims Abasaglar still has an effect after 24 hours but I did see some studies and anecdotal evidence that some patients don't get a full 24 hours out of a dose. It's not that unusual that a person's metabolism or other factors affects the duration of a medication (for example, it takes me three times more novocaine to get numb than most everyone else needs).

What I read about Levemir (your previous long-acting insulin) is that its duration is 10-12 hours, so that could explain the gap in its coverage for your blood glucose.

A couple of thoughts:
  • Not that we need to know, but are you taking medications or supplements for any other condition which might increase your BG levels? If so, can you shift when you take those meds to avoid an overnight effect?
  • Crazy idea (remember, I'm not a doctor :) ): Could you go on more than one kind of long-acting insulin? For example, maybe the first long-acting dose of the day is Basaglar and then the evening dose is Levemir to give you a kind of bump overnight? Or vice versa -- take a shorter-acting insulin in the a.m. and the Abasaglar later in the day? Please do not do this without consulting your medical team about it. But apparently the long-acting insulins are not that different in their effect on the body so mixing in separate doses might be possible. Asking is free, and if it can help you control your BG, that's what everyone wants.
 
1 - 6 of 6 Posts
Top